Florida, 2018Damaging Winds and Heavy Rain in Florida, April 15, 2018
April 15, 2018 · NWS JAX · 16 events in 7 counties and zones
A strong pre-frontal squall line moved across the area under a moist and unstable environment. Severe storms produced wind damage and locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pre-frontal squall line moved across the area under a moist and unstable environment. Severe storms produced wind damage and locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 15, 9:16 AM EST, 49 minutes earlier.
Area forecast discussion, Apr 15, 9:16 AM EST, 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1016 AM EDT Sun Apr 15 2018
...TORNADO WATCH IN EFFECT FOR THE AREA UNTIL 6PM...
.UPDATE...Line of t-storms approaching our western
counties has reintensified a little earlier than expected,
but timing on track. Satellite shows partial heating with
temps now approaching 80 degrees. Planning 16z sounding
launch to evaluate changes to low-level inversion when
it comes to potential for supercell development ahead of
line. Primary threat continues to be 50-70 mph winds along
bowing segments of line, but potential for brief tornadoes
exists given strong low-level shear, with best chance where
breaks develop along line, and with any intense storms that
can form this afternoon ahead of the line.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 78 44 63 42 / 100 10 0 0
SSI 74 49 64 48 / 90 20 0 0
JAX 83 48 69 47 / 90 20 0 0
SGJ 82 51 69 49 / 90 20 0 0
GNV 80 48 68 44 / 90 10 0 0
OCF 82 49 69 45 / 90 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EDT this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
GA...Wind Advisory until 6 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
AM...Small Craft Advisory until 4 PM EDT Monday for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until 10 AM EDT Monday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Coastal waters from St. Augustine to Flagler
Beach FL out 20 NM.
&&
Wolf/Nelson/ElsenheimerIn the hours before
Special weather statement, Apr 15, 8:57 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
957 AM EDT SUN APR 15 2018
FLZ020-021-035-GAZ132-133-149-162-163-151500-
Hamilton FL-Suwannee FL-Gilchrist FL-Atkinson GA-Clinch GA-Coffee GA-
Jeff Davis GA-Echols GA-
957 AM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SUWANNEE...HAMILTON...COFFEE...
ECHOLS...ATKINSON...NORTHWESTERN CLINCH AND SOUTHWESTERN JEFF DAVIS
COUNTIES UNTIL 1100 AM EDT...
At 957 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lenox to 7 miles west of Lake Park to near
Steinhatchee. Movement was northeast at 45 mph.
Wind gusts of 45 to 55 mph can be expected to arrive after 1030
AM...resulting in possible minor damage. Doppler radar has indicated
weak rotation within these storms. Tornadoes may develop with little
or no advanced warning.
Locations impacted include...
Douglas, Live Oak, Jasper, Homerville, Pearson, Willacoochee,
Broxton, Jennings, Ambrose and Statenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3063 8314 3080 8313 3087 8297 3118 8297
3119 8305 3128 8303 3146 8315 3166 8300
3177 8300 3178 8287 3189 8272 3120 8270
2978 8294 2996 8293 3008 8307 3012 8323
3026 8325 3039 8317 3063 8331
TIME...MOT...LOC 1357Z 219DEG 38KT 3132 8346 3065 8332 2964 8345
NELSONSpecial weather statement, Apr 15, 10:05 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1105 AM EDT SUN APR 15 2018
GAZ133>135-150-151-151600-
Pierce GA-Ware GA-Bacon GA-Appling GA-Jeff Davis GA-
1105 AM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIERCE...NORTHWESTERN
WARE...BACON...APPLING AND EASTERN JEFF DAVIS COUNTIES UNTIL NOON
EDT...
At 1104 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broxton to near Douglas to 6 miles south
of Homerville. Movement was northeast at 45 mph.
Wind gusts of 45 to 55 mph can be expected to arrive after 1130 AM
along with possible minor damage. Doppler radar has indicated weak
rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Waycross, Baxley, Hazlehurst, Alma, Blackshear, Graham, Plant Hatch,
Pebble Hill, Jamestown and Dixie Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 600 PM EDT for southeastern
Georgia.
LAT...LON 3193 8232 3194 8227 3191 8222 3188 8221
3123 8222 3118 8267 3128 8267 3127 8264
3147 8263 3148 8260 3156 8260 3156 8263
3167 8263 3167 8265 3175 8264 3192 8268
3193 8259 3196 8256 3195 8249 3197 8248
TIME...MOT...LOC 1504Z 227DEG 40KT 3164 8284 3146 8277 3095 8277
NELSONEvent by event
14 thunderstorm wind, 1 heavy rain, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Hamilton
- When
- April 15, 10:05 AM EST
- Where
- Hamilton County, 0.6 mi W of Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.520, -82.960
Two tree limbs were blown down and blocked a road and a flag pole was blown down. The time of damage was based on radar.
Thunderstorm Wind, Suwannee
- When
- April 15, 10:30 AM EST
- Where
- Suwannee County, 1.92 mi WSW of Obrien
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.020, -82.960
Trees and power lines were blown down near 208th Street and Fletcher. A top of a barn was blown off along 234th Street. The time of damage was based on radar.
Thunderstorm Wind, Suwannee
- When
- April 15, 11:20 AM EST
- Where
- Suwannee County, 3.59 mi WNW of Obrien
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.056, -82.982
Widespread tree damage occurred across a property in Obrien. The time of damage was based on radar imagery.
Heavy Rain, Marion
- When
- April 15, 12:20 PM EST to 1:05 PM EST
- Where
- Marion County, 0.6 mi E of Dunnellon
- Reported by
- Trained Spotter
- Coordinates
- 29.050, -82.440
A spotter reported 1.5 inches of rainfall in 45 minutes.
Thunderstorm Wind, Marion
- When
- April 15, 1:15 PM EST
- Where
- Marion County, 0.69 mi N of Ocala
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.190, -82.130
Tree limbs about 4 inches in diameter were blown down in Ocala.
Thunderstorm Wind, Marion
- When
- April 15, 1:17 PM EST
- Where
- Marion County, 2.16 mi SSE of Silver Spgs Airpark
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 29.190, -82.060
A large tree was blown down and blocked the road on NE 43rd Street. Several large branches about 6 inches in diameter were also blown down.
Thunderstorm Wind, Marion
- When
- April 15, 1:20 PM EST
- Where
- Marion County, 2.16 mi SSE of Silver Spgs Airpark
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 29.190, -82.060
A large oak tree was blown down and fell onto a home. The tree was 16-18 inches in diameter. The time of damage was based on radar.
Thunderstorm Wind, Clay
- When
- April 15, 1:37 PM EST
- Where
- Clay County, 0.69 mi N of Keystone Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 29.790, -82.030
Trees were blown down onto power lines. A 12-ft flag pole was snapped about 4 miles est of Keystone Heights Airport. The Keystone Height airport measured a wind gust to 49 mph at 2:35 pm EDT.
Thunderstorm Wind, Duval
- When
- April 15, 2:00 PM EST
- Where
- Duval County, 1.19 mi W of Jacksonville Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.250, -81.800
A large tree fell on a trailer home on the Jacksonville Westside and injured one person. The time of damage was based on radar.
Thunderstorm Wind, Clay
- When
- April 15, 2:15 PM EST
- Where
- Clay County, 1.19 mi W of Doctors Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.150, -81.770
Large trees were blown down onto a car at Balsawood Court and Hardwood in Orange Park. The time of damage was based on radar.
Thunderstorm Wind, Clay
- When
- April 15, 2:20 PM EST
- Where
- Clay County, 0.69 mi S of Green Cove Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 29.990, -81.680
A large tree was blown down in Green Cove Springs.
Thunderstorm Wind, Duval
- When
- April 15, 2:20 PM EST
- Where
- Duval County, 0.69 mi N of Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.340, -81.600
A large tree was uprooted and blown down onto car. The time of damage was based on radar.
Thunderstorm Wind, Flagler
- When
- April 15, 2:33 PM EST
- Where
- Flagler County, 2.4 mi SSE of Andalusia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.460
Tree branches were blown down in St. Johns Park.
Thunderstorm Wind, Flagler
- When
- April 15, 2:33 PM EST
- Where
- Flagler County, 2.4 mi SSE of Andalusia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.460
Wind gusts of 60 mph were estimated at St. Johns Park.
Funnel Cloud, Flagler
- When
- April 15, 2:38 PM EST
- Where
- Flagler County, 0.6 mi W of Rima Ridge
- Reported by
- Emergency Manager
- Coordinates
- 29.270, -81.230
A funnel cloud was reported about 3 miles northwest of Rima Ridge.
Thunderstorm Wind, St. Johns
- When
- April 15, 2:45 PM EST
- Where
- St. Johns County, 1.38 mi S of Glimpse of Glory
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 29.900, -81.380
A large tree was snapped along Fortuna Avenue. The time of damage was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, April 15, 201812 injured · $24 million · EF3 · 31 events
- Tornadoes and Flash Flooding in North Carolina, April 15, 20181 death · 2 injured · $65 million · EF2 · 36 events
- Marine Strong Wind in North Atlantic Coastal Waters, April 15, 20182 deaths · 2 injured · 1 event
- Tornadoes and Hail in North Carolina, April 15, 20187 injured · $2.3 million · EF1 · 10 events
- Tornadoes and Damaging Winds in South Carolina, April 15, 2018$200 · EF2 · 39 events
- Tornado and Damaging Wind in Ohio, April 15, 20181 injured · $125,000 · EF1 · 2 events
- Flash Flood and Hail in North Carolina, April 15, 2018$201,000 · 2 in hail · 14 events
- Tornado and Hail in South Carolina, April 15, 20181 injured · $90,000 · EF0 · 10 events
- Flooding and Heavy Rain in West Virginia, April 15 to 19, 2018$76,000 · 16 events
- Tornado and Damaging Winds in Florida, April 15, 2018$26,000 · EF0 · 31 events
- Flooding in Ohio, April 15 to 17, 2018$68,000 · 4 events
- Damaging Winds in Virginia, April 15 to 16, 2018$35,000 · 57 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749676, 749677, 749962, 749675, 749678, 749679, 749680, 749681, 749682, 749683, 749791, 749792, 749794, 749796, 749674, 749795.